I have been on Thorazine in the past for severe PTSD panic episodes, it was discontinued because it started to plummet by blood pressure, it had never done it before (I was on it about 8 years) the doctors didn't want to take any chances that it would continue. My blood pressure is sky high now, (stroke and heart attack range) and I am on two blood pressure meds that have been doubled. I want to get back on it due to the fact that I had a SEVERE PTSD panic episode on Saturday 5/22 where my blood pressure shot up to 188/136 and heart rate of 128, it has been 6 days and it hasn't come down much, today 142/104, pulse 102. There was 127 motorcycles that went by me very fast & loud with three police escorts for some local rally. Bikes don't sit very well with me because of something that happened awhile ago that I've not dealt with it, I can't seem to find a professional I can trust. Our local Mental Health Center violated my rights twice so far this year and now closed my case because I went to my primary care doctor with this info. She will be calling them tomorrow, 5/28 after my appt. with her. I wish she was a psychiatrist, she is great and doesn't put me down for having a mental illness like many people have. SO WHAT DO I DO NOW? My primary care doctor is not comfortable prescribing psychiatric meds like this but it's the only thing that helps when I'm like this. I am on Paxil 40mg in the morning & 2mg of Ativan at bedtime, no help. I have tried Klonopin, Risperadol, Prozac, and many others, nothing helps me like Thorazine does. I have no Dr to prescribe it right now, I'm getting desperate. If it wasn't for my wonderful husband, my two cats and a very special friend, after Saturdays episode I probably wouldn't be here asking for your help today. I know alot of you folks think I am a strong, helpful person but right now I'm the one asking for your help and support!!! PLEASE!! marjorie zych
Hi Marjorie again. LOL
I seem to run into you a lot, witch is ok as far as that goes. It seems we share some of the same illness's.
I was on Thorazine once along time ago when I was having marriage problems. I was diagnosed as a Manic Depressant, was not correct, but they put me on Thorazine and it didn't seem to make any difference with me. Later, "I don't know how long" I started to get very antizie, nervous and could not set down for even the ten Minute break at work. I call the shrink and I was told that the dose I was on was to high and I had to much in my system. I think I was told to stop taking and it would take two weeks or so for it to wear off. That was some scary stuff. I wouldn't take it anymore after that. Also, I do not suffer from Manic Depression That all I can tell you.
Good luck in finding help, I know that it's very hard. I will keep praying for you and your health
Hey Marjorie - the drugs your doctor prescribed are first level panic and anxiety drugs. It appears that you are certainly a candidate for different or additional med/s. Until you know what drugs you need Thorazine is overkill the side effects can kill you. You need a complete physical and psychiatric evaluation and then a doctor can intelligently with complete information prescribe the best meds for whatever it is you have. Can you appeal the decision against you? Perhaps you could go to your Congressman or Senator with the information about your Mental Health Facility and they could make arrangements for treatment elsewhere due to the circumstances. The best thing is to make peace with your incident. Maybe or not - it is time to take it out and look at it by yourself a little piece at a time. I have no idea of your circumstances just general advice. Good Luck. I send you peace
I have not been prescribed this med before or even have heard of it till now. I only wanted to let you know to hang in there. It is hard to do but it seems like you have a good support system going on. I also suffer from PTSD and other mental illness but also have a support system and know that this always helps in those times of need. So be patient work with your doctor and know that things will get better. I will keep you in my prayers.
I'm not a Dr. but am a patient with general and social anxiety skitsoaffective disorder epilepsy depression and other stuff. I was on Thorazine for about two years and it has helped a lot but I had a lot of side effects. Seizure, hypersalvation, my face changed, I would pace, sun sensitivity. There are better choices now like seroquel, zyprexa, or latuda though latuda doesn't have the sedative effect like the others. I take latuda in the morning and zyprexa at night along with klonopin, busbar, Phenobarbital.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 May 2010 • 2 answers
Posted 20 Oct 2010 • 5 answers
Posted 26 Jan 2011 • 8 answers
Posted 22 Oct 2013 • 8 answers
Posted 5 Feb 2016 • 1 answer